MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Catalog Number VRS-6.0-90
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D9, h3: it is unknown if the device will be returned.E3: occupation = inventory control analyst.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during retrieval of an unknown inferior vena cava filter, part of a cloversnare 4-loop vascular retriever set's catheter broke off and was stuck to the filter.Reportedly, the catheter was intact upon advancement into the body.The filter was retrieved, and the filter and retrieval device were removed from the patient.Upon inspection of the filter, the user noted that a piece of the catheter was broken off and stuck to the filter.The user does not believe that any part of the device was left in the patient.Photos provided by the customer show damage to the distal tip of the inner coaxial sheath, with possible separation of material.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 12dec2023.The type of filter being retrieved at the time of the event is unknown, and it is unknown how long the filter had been in place.The filter feet were not embedded in the caval wall and the filter was not difficult to retrieve.The coaxial sheath system was advanced completely over the filter, with the outer sheath advanced past the tip of the inner sheath, and the filter was fully collapsed.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during retrieval of an unknown inferior vena cava filter, part of a cloversnare 4-loop vascular retriever set's catheter broke off and was stuck to the filter.Reportedly, the catheter was intact upon advancement into the body.The filter was retrieved, and the filter and retrieval device were removed from the patient.Upon inspection of the filter, the user noted that a piece of the catheter was broken off and stuck to the filter.The user does not believe that any part of the device was left in the patient.Photos provided by the customer show damage to the distal tip of the inner coaxial sheath, with possible separation of material.Additional information was received 12dec2023.The type of filter being retrieved at the time of the event is unknown, and it is unknown how long the filter had been in place.The filter feet were not embedded in the caval wall, and the filter was not difficult to retrieve.The coaxial sheath system was advanced completely over the filter, with the outer sheath advanced past the tip of the inner sheath, and the filter was fully collapsed.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of device photos, provided by the customer, was also conducted.The complaint device was not returned to cook for investigation; however, photos were provided.The distal tip of the inner coaxial sheath is damaged, with possible separation of material.The snare catheter tip does not appear to be damaged or separated.It is likely that the separated fragment was part of the inner sheath¿s tip.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states "while holding the clear y-fitting steady, advance the coaxial sheath system over the foreign object.Note: the outer sheath of the coaxial system may be advanced over the tip of the inner sheath to cover any portion of the foreign object not contained inside the distal tip of the inner sheath." a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of device photos suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The exact conditions experienced during the procedure cannot be replicated.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18182291
Report Number1820334-2023-01605
Device Sequence Number12711055
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)251116(10)15075886
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2025
Device Catalogue NumberVRS-6.0-90
Device Lot Number15075886
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer12/12/2023
02/14/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/14/2023
02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown